A 28-year-old male asked:
First few days on 20 mg of prozac (fluoxetine) cause drowsiness (i.e., feeling sleepy during the day despite 8-9 hours of sleep). could this subside eventually?
2 doctor answers • 4 doctors weighed in
Dr. William Marchandanswered
Psychiatry 37 years experience
Yes: Often side effects go away after a few days or weeks. But - you might try adjusting when you take it. Early or late evening might work for you.
4.8k viewsAnswered >2 years ago
Dr. Edward Kuhnleyanswered
Child Psychiatry 47 years experience
Side effects usually: Subside in 1-3 weeks. If you take the medication in the morning and feel sleepy during the day, try taking it at night and see if that reduces the daytime sleepiness. If it does not subside your prescriber may reduce the dose for a while and increase later when the side effect subsides. If it becomes intolerable and does not subside then an alternative medication may be necessary. Best regards.
4.8k viewsReviewed >2 years ago
Last updated Jul 10, 2021
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.